MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SOL SYS 8/15.0 SML ST; SOLUTION STEM IMPLANTS : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SOL SYS 8/15.0 SML ST; SOLUTION STEM IMPLANTS : HIP FEMORAL STEM
Model Number 1572-01-150
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Pain (1994); Distress (2329); Discomfort (2330); Injury (2348)
Date of Event 04/13/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: new etq record created in order to update etq (legacy system) complaint number wpc (b)(4).Reason for original complaint - litigation alleges that patient has experienced metal ions being released into patient's blood, tissue, and bone surrounding the implant.As a result, patient experienced severe pain, discomfort, and inflammation in the thigh and groin.Patient has also experienced a popping and snapping sensation in the hip-joint when walking or moving to and from a sitting position.Update: 12/21/2012- patient fact sheet received.There is no new additional information that would affect the investigation.Records are available on the l:\drive if needed for further review.Update rec'd 12/21/2012- pfs and medical records received.Part/lot provided.A correct doi has been given.Original litigation mentioned issues from metal on metal; however, the sticker sheet indicates that the patient was actually implanted with poly.There is no new additional information that would affect the existing mdr decision.The complaint was updated on: 6/12/14.Update 4/29/15-pfs and medical records received.After review of the medical records for mdr reportability, there is no new additional information that would affect the existing mdr decision.The complaint was updated on:5/21/2015.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
SOL SYS 8/15.0 SML ST
Common Device Name
SOLUTION STEM IMPLANTS : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7337284
Report Number1818910-2018-55023
Device Sequence Number10812431
Product Code LPH
UDI-Device Identifier10603295061359
UDI-Public10603295061359
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K030979
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1572-01-150
Device Catalogue Number157201150
Device Lot NumberBY3BA1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer02/08/2019
09/06/2019
02/11/2021
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date02/18/2019
07/15/2020
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight99